A 30-year-old female asked:
hi my derm gave me bactrim (sulfamethoxazole and trimethoprim) ds for my moderate but resistant acne how likely is this to cause steven jonson syndrome ?
2 doctor answers
Dr. Kenneth Smith answered
32 years experience Internal Medicine
Unlikely: Can occur but millions of doses every year and only a few cases. I would take medications as directed. You are aware of potential complications and if you develop rash stop meds and call physician.
Answered on Dec 22, 2012
Dr. Tony Ho answered
14 years experience Infectious Disease
Rare: Bactrim (sulfamethoxazole and trimethoprim) is associated with sjs, but it is still a very rare complication. Monitor for rash, and discontinue the medication and talk to your doctor if you develop a rash. Bactrim (sulfamethoxazole and trimethoprim) remains a very safe drug when used appropriately with thoughtful monitoring.
Answered on May 31, 2015
People also searched for:
Connect by text or video with a U.S. board-certified doctor now — wait time is less than 1 minute!
$15 per month